Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 1, 2016, 6:44 AM EDT for Crawford County, Peach County, Taylor County, Georgia. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2016, 6:44 AM EDT (10:44 UTC)
- Expired
- Apr 1, 2016, 7:30 AM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
Counties Crawford County, GA, Peach County, GA, Taylor County, GA
The radar
The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 7:02 AM EDT | TSTM WND DMG | 2 N Reynolds, GA | REPORTS OF TREES DOWN ABOUT 1/2 MILE NORTH OF HWY 128 AND CROWELL CHURCH RD. REPORT FROM COUNTY EMA. POSSIBLE TORNADO. |
| Apr 1, 7:02 AM EDT | TSTM WND DMG | 3 Nne Reynolds, GA | CAMPER REPORTED OVERTURNED WITH NOBODY INSIDE ALONG THOMAS ROAD. ADDITIONAL REPORT OF TREE ON A ROOF ALONG THOMAS ROAD. POSSIBLE TORNADO. |
| Apr 1, 7:03 AM EDT | TORNADO | 2 N Reynolds, GA | AN EF-0 TORNADO BRIEFLY TOUCHED DOWN NEAR THE INTERSECTION OF GA-HWY 128 AND THOMAS ROAD IN EAST-CENTRAL TAYLOR COUNTY. THE TORNADO WAS ONLY ON THE GROUND FOR SEVERAL MINUTES BUT SNAPPED AND UPROOTED SEVERAL TREES AND EVEN DESTROYED A SHED. THE TORNADO SNAPPED |
| Apr 1, 7:04 AM EDT | TORNADO | 3 Nne Reynolds, GA | CAMPER REPORTED OVERTURNED WITH NOBODY INSIDE ALONG THOMAS ROAD. ADDITIONAL REPORT OF TREE ON A ROOF ALONG THOMAS ROAD. |
| Apr 1, 7:10 AM EDT | TSTM WND DMG | 1 Wnw Zenith, GA | SEVERAL TREES DOWN NEAR ZENITH MILL DR AND LEE POPE RD. ONE POWER LINE ON HOME. POSSIBLE TORNADO |
| Apr 1, 7:34 AM EDT | TSTM WND DMG | 2 Ne Powersville, GA | TWO PINE TREES DOWN ALONG KAY RD SOUTH OF BYRON. ESTIMATED WINDS 60 MPH. DAMAGE LOCATION LINES UP WITH WHERE POSSIBLE TORNADO COULD HAVE TOUCHED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted.
959
WWUS82 KFFC 011044
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 AM EDT FRI APR 1 2016
GAZ069-071-079>082-091-093-094-011130-
TALBOT GA-UPSON GA-MARION GA-MACON GA-TAYLOR GA-CRAWFORD GA-PEACH GA-
MONROE GA-BIBB GA-
644 AM EDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TALBOT...
SOUTHEASTERN UPSON...NORTHERN MARION...NORTHERN MACON...TAYLOR...
CRAWFORD...PEACH...SOUTHWESTERN MONROE AND WESTERN BIBB COUNTIES
UNTIL 730 AM EDT...
AT 644 AM EDT...A STRONG THUNDERSTORM WAS NEAR BUTLER...MOVING EAST
AT 45 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MACON...FORT VALLEY...BUTLER...ROBERTA...BYRON...MARSHALLVILLE...REYNOLDS...
JUNCTION CITY...GENEVA...RUPERT...PRATTSBURG...POTTERVILLE...GARDEN
VALLEY...LIZELLA...SALEM...MARION ESTATES...MUSELLA...JUNIPER...HORNS AND
CARSONVILLE.
LAT...LON 3249 8466 3253 8464 3283 8433 3290 8369
3245 8381 3244 8383 3246 8383 3246 8384
3238 8384 3237 8386
TIME...MOT...LOC 1044Z 270DEG 39KT 3262 8430
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 1, 4:53 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 1, 4:53 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 453 AM EDT FRI APR 1 2016 .UPDATE... UPDATED TO EXTEND THE TORNADO WATCH. NO OTHER CHANGES. && .PREV DISCUSSION... /ISSUED 412 AM EDT FRI APR 1 2016/ SHORT TERM /TODAY THROUGH SATURDAY/... ACTIVE DAY ON TAP FOR THE FORECAST AREA AS A COLD FRONT MOVES THROUGH. REGIONAL RADAR SHOWS A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE CWFA THIS MORNING. THIS ACTIVITY DEVELOPED OUT AHEAD OF THE COLD FRONT AND PUSHED EAST. THE COLD FRONT CURRENTLY STRETCHES FROM CENTRAL TN BACK THROUGH CENTRAL AL TO THE GULF COAST. A MID LEVEL SHORTWAVE HAS STEEPENED LAPSE RATES THIS MORNING...HELPING TO SUSTAIN CONVECTION BUT WILL PUSH OFF TO THE EAST EARLY THIS MORNING. IN ADDITION...MESOANALYSIS SHOWS GOOD SHEAR ALSO HELPING TO SUSTAIN THE STRONG THUNDERSTORMS. THE HI-RES MODELS DON'T HAVE A GREAT HANDLE ON WHAT IS CURRENTLY GOING ON...WITH THE HRRR WITH THE BEST PRECIP PATTER BUT THE CONVECTION IS A LOT WEAKER THAN WHAT IS ACTUALLY OCCURRING. THE WRF HAS A BETTER HANDLE ON WHAT IS GOING ON TO THE SOUTH. DO THINK THE AREA OF STORMS ACROSS EASTERN AL WILL HOLD TOGETHER AND CONTINUE EASTWARD INTO THE CWFA. DO THINK THAT SEVERE STORMS WILL BE LIMITED IN COVERAGE...BUT STRONG STORMS ARE LIKELY THROUGH THE MORNING HOURS. ALL OF THE MODELS ARE SHOWING A SLOW DOWN IN THE SOUTHWARD PROGRESSION OF THE FRONT EARLY TODAY. IT WILL LIKELY BECOME STATIONARY FOR A SHORT PERIOD OF TIME ACROSS NORTHERN GA...SO DO EXPECT SOMEWHAT OF A LULL IN THE STRONG/SEVERE ACTIVITY LATER THIS MORNING AND POSSIBLY LASTING INTO THE EARLY AFTERNOON. DURING THE LATE AFTERNOON AND INTO THE EVENING HOURS...A MID LEVEL SHORTWAVE AND UPPER LEVEL JET STREAK WILL MOVE OUT OF THE GOMEX AND NORTHEAST INTO GA. THESE TWO FEATURES WILL HELP ENHANCE CONVECTIVE ACTIVITY ALONG AND AHEAD OF THE FRONT AGAIN. EXACTLY WHERE THE CONVECTION FIRES LATE THIS AFTERNOON WILL BE HEAVILY DEPENDENT UPON WHERE THE FRONT SETS UP THIS MORNING. AREAS SOUTH OF THE FRONT WILL HAVE HAVE THE BEST CHANCES OF DE-STABILIZING WITH MORE HEATING LIKELY. WITH THIS IN MIND...THINK THE BEST CHANCES FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR THIS AFTERNOON. CONVECTION WILL HAVE A GOOD CHANCE OF LINGERING WELL INTO THE EVENING HOURS. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND AN ISOLATED TORNADO. THE FRONT IS EXPECTED TO PICK UP A LITTLE SPEED TONIGHT AND BEGIN TO PUSH SOUTHWARD AGAIN AS THE 500MB TROUGH BEGINS TO SWING THROUGH. THE TROUGH DOESN'T LOOK TO CLEAR THE CWFA UNTIL LATE IN THE DAY SATURDAY. AGAIN...THE BEST CHANCES OF PRECIP WILL BE ALONG AND AHEAD OF THE FRONT EARLY SATURDAY WITH A FEW THUNDERSTORMS POSSIBLE ACROSS THE EXTREME SOUTHERN PORTION OF THE CWFA. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. NLISTEMAA LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... THE LONG TERM PORTION OF THE FORECAST WILL REMAIN RELATIVELY QUIET UNTIL LATE NEXT WEEK. A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH DURING THE DAY ON TUESDAY. MOISTURE WILL BE LIMITED WITH THIS FEATURE...AN NOT EXPECTING ANY PRECIP ACROSS THE FORECAST AREA AT THIS TIME. HIGH PRESSURE WILL BRIEFLY SET UP ACROSS THE AREA UNTIL LATE WEDNESDAY/EARLY THURSDAY. THIS SYSTEM WILL BRING THE NEXT BEST CHANCES FOR PRECIP. EVEN THOUGH THE WEATHER WILL BE QUIET...FROST/FREEZE HEADLINES WILL BE POSSIBLE NEXT WEEK. THE AREA THAT HAS THE MOST POTENTIAL TO SEE ANY FROST/FREEZE HEADLINES WILL BE THE NORTHEAST MTNS OF GA. THE MOST LIKELY TIME PERIODS WOULD BE SATURDAY NIGHT...TUESDAY NIGHT AND THURSDAY NIGHT...DUE TO DRIER AND COOLER AIR SETTLING OVER THE AREA BEHIND COLD FRONTS. NLISTEMAA HYDROLOGY... ON AVERAGE...ONE TO TWO INCHES OF RAINFALL HAS FALLEN OVER PORTIONS OF THE FORECAST AREA THROUGH THIS MORNING. THERE ARE TWO AXES OF HEAVIER RAINFALL...ONE ACROSS NORTHERN GA AND THE SECOND ACROSS WEST CENTRAL GA. THERE HASN'T BEEN AN AIRMASS CHANGE AND PWATS REMAIN ANOMALOUSLY HIGH FOR THIS TIME OF YEAR WITH VALUES 1.5 INCHES PLUS THROUGH TONIGHT. SO...ADDITIONAL HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. WILL NOT MAKE ANY CHANGES TO THE FLOOD WATCH AT THIS TIME...BUT MAY RE-CONSIDER LATER THIS MORNING. NLISTEMAA AVIATION... 06Z UPDATE... WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUES ACROSS MUCH OF THE AREA THIS MORNING. DO EXPECT THUNDERSTORMS TO DECREASE IN COVERAGE IN THE NEXT TWO TO THREE HOURS...BUT SHOWERS WILL CONTINUE THROUGH EARLY/MID MORNING. MODELS ARE PROGGING ADDITIONAL THUNDERSTORMS TO DEVELOP ALONG THE COLD FRONT TOMORROW AFTERNOON. WINDS SHOULD REMAIN ON THE WEST SIDE WITH GUSTS AOB 20 KT...EXCEPT IN THUNDERSTORMS. ALSO...DO THINK IFR CIGS ARE POSSIBLE TOWARDS SUNRISE. //ATL CONFIDENCE...06Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 78 54 67 42 / 80 50 10 0 ATLANTA 75 53 64 43 / 70 40 10 0 BLAIRSVILLE 74 47 60 35 / 60 30 10 0 CARTERSVILLE 75 49 64 38 / 50 30 10 0 COLUMBUS 75 56 68 45 / 80 70 20 0 GAINESVILLE 76 53 64 41 / 70 40 10 0 MACON 74 57 69 44 / 80 70 20 0 ROME 75 49 64 38 / 40 30 10 0 PEACHTREE CITY 75 52 65 41 / 80 50 10 0 VIDALIA 79 65 73 48 / 80 70 40 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL... CHATTAHOOCHEE...CHEROKEE...CLAYTON...COBB...COWETA...CRAWFORD... CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE... FLOYD...FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK... HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON... NORTH FULTON...PAULDING...PEACH...PIKE...POLK...PULASKI... PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART... SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. TORNADO WATCH UNTIL 7 AM EDT THIS MORNING FOR THE FOLLOWING ZONES: BIBB...CHATTAHOOCHEE...CRAWFORD...HARRIS...MACON... MARION...MUSCOGEE...PEACH...SCHLEY...STEWART...SUMTER...TALBOT... TAYLOR...UPSON...WEBSTER. && SHORT TERM...NLISTEMAA LONG TERM....NLISTEMAA AVIATION...NLISTEMAA
Hazardous weather outlook, Apr 1, 5:11 AM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 511 AM EDT FRI APR 1 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 511 AM EDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A STRONG WEATHER SYSTEM WILL CONTINUE IMPACT THE OUTLOOK AREA THROUGH THIS EVENING. THIS SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE WIDESPREAD HEAVY RAINFALL AND SEVERE THUNDERSTORMS. THROUGH THE MID MORNING HOURS...STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE MAINLY ALONG AND SOUTH OF A LAGRANGE TO MACON TO DUBLIN LINE. A TORNADO WATCH REMAINS IN EFFECT THROUGH 7AM FOR PORTIONS OF WEST CENTRAL GEORGIA. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND AN ISOLATED TORNADO. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN LATE THIS AFTERNOON AND EVENING AS THE COLD FRONT MOVES THROUGH GEORGIA. THE MOST LIKELY AREA FOR THE STRONG TO SEVERE THUNDERSTORMS WILL BE ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. IN ADDITION...VERY HEAVY RAINFALL IS EXPECTED. FLOODING AND FLASH FLOODING WILL BE POSSIBLE. A FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE POSSIBLE NEXT WEEK ACROSS THE NORTHEAST GEORGIA MOUNTAINS. AREAS OF FROST WILL POSE A THREAT TO TENDER VEGETATION. THE MOST LIKELY NIGHTS FOR FROST DEVELOPMENT WILL BE SATURDAY NIGHT...TUESDAY NIGHT AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Apr 1, 4:18 AM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 AM EDT FRI APR 1 2016
GAZ074-084-010900-
WILKINSON GA-WASHINGTON GA-
418 AM EDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON AND WASHINGTON COUNTIES
UNTIL 500 AM EDT...
AT 417 AM EDT...A STRONG THUNDERSTORM WAS OVER IRWINTON...MOVING EAST
AT 50 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SANDERSVILLE...IRWINTON...DAVISBORO...TENNILLE...MCINTYRE...HARRISON...
TOOMSBORO...OCONEE...DEEPSTEP...RIDDLEVILLE...WARTHEN...HEBRON...DOWNS AND
HAMBURG STATE PARK.
LAT...LON 3278 8277 3281 8280 3276 8295 3274 8295
3268 8325 3285 8334 3300 8313 3295 8307
3297 8307 3299 8305 3302 8307 3304 8306
3311 8296 3313 8290 3317 8287 3324 8277
3318 8274 3317 8272 3298 8258 3283 8254
TIME...MOT...LOC 0817Z 251DEG 42KT 3281 8316Special weather statement, Apr 1, 4:31 AM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 AM EDT FRI APR 1 2016
GAZ053>057-067-068-010915-
HENRY GA-SPALDING GA-CLAYTON GA-COWETA GA-PIKE GA-FAYETTE GA-
MERIWETHER GA-
431 AM EDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY...SPALDING...
SOUTHERN CLAYTON...EASTERN COWETA...NORTHERN PIKE...FAYETTE AND
NORTHERN MERIWETHER COUNTIES UNTIL 515 AM EDT...
AT 431 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PEACHTREE CITY TO 6 MILES SOUTH OF HOGANSVILLE...
AND MOVING EAST AT 40 MPH.
HAZARD...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NEWNAN...GRIFFIN...MCDONOUGH...FAYETTEVILLE...ZEBULON...PEACHTREE CITY...
STOCKBRIDGE...HAMPTON...TYRONE...LOVEJOY...SENOIA...GRANTVILLE...
LUTHERSVILLE...BROOKS...MORELAND...WILLIAMSON...SHARPSBURG...TURIN...
HARALSON AND WOOLSEY.
LAT...LON 3347 8462 3354 8406 3305 8436 3311 8486
3319 8486
TIME...MOT...LOC 0831Z 253DEG 33KT 3343 8461 3308 8491Special weather statement, Apr 1, 4:51 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 AM EDT FRI APR 1 2016
GAZ052-053-066-067-010915-
HEARD GA-TROUP GA-COWETA GA-MERIWETHER GA-
451 AM EDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HEARD...TROUP...
SOUTHWESTERN COWETA AND WESTERN MERIWETHER COUNTIES UNTIL 515 AM
EDT...
AT 450 AM EDT...A STRONG THUNDERSTORM WAS OVER STANDING ROCK...OR NEAR
STROUD...MOVING EAST AT 55 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAGRANGE...FRANKLIN...GREENVILLE...HOGANSVILLE...GRANTVILLE...PINE
MOUNTAIN...MORELAND...CORINTH...HARRISONVILLE...BAUGHS CROSSROADS...HARRIS
CITY...ABBOTTSFORD...STATE LINE PARK...CANNONVILLE...WARESVILLE...DURAND...
TEXAS...BIG SPRINGS...HILLCREST AND MOUNTVILLE.
LAT...LON 3333 8474 3319 8486 3310 8486 3310 8470
3286 8471 3286 8475 3287 8475 3287 8486
3289 8519 3327 8526
TIME...MOT...LOC 0850Z 258DEG 49KT 3309 8522Special weather statement, Apr 1, 5:16 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 AM EDT FRI APR 1 2016
GAZ066>069-078-079-089-011000-
MUSCOGEE GA-HARRIS GA-TALBOT GA-UPSON GA-TROUP GA-PIKE GA-
MERIWETHER GA-
516 AM EDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MUSCOGEE...HARRIS...
WESTERN TALBOT...NORTHWESTERN UPSON...SOUTHEASTERN TROUP...WESTERN
PIKE AND MERIWETHER COUNTIES UNTIL 600 AM EDT...
AT 516 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LAGRANGE TO 6 MILES EAST OF RIVER VIEW TO NEAR
GRIFFEN MILL...AND MOVING EAST AT 60 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAGRANGE...HAMILTON...TALBOTTON...GREENVILLE...MANCHESTER...PINE MOUNTAIN...
WOODBURY...WAVERLY HALL...WARM SPRINGS...WOODLAND...MOLENA...GAY...SUNSET
VILLAGE...BAUGHS CROSSROADS...PLEASANT HILL...HARRIS CITY...BARTLETTS
FERRY DAM...ATWATER...LAKE HARDING AND OLIVE BRANCH.
LAT...LON 3279 8510 3312 8511 3317 8444 3300 8430
3259 8461 3253 8501 3258 8507 3262 8509
3263 8508 3264 8511 3266 8509 3269 8512
3272 8512 3274 8511 3275 8514
TIME...MOT...LOC 0916Z 253DEG 52KT 3308 8503 3281 8504 3247 8529Special weather statement, Apr 1, 6:01 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 AM EDT FRI APR 1 2016
GAZ067>072-078>082-089>091-011045-
MUSCOGEE GA-MARION GA-UPSON GA-TAYLOR GA-JONES GA-PIKE GA-LAMAR GA-
MONROE GA-MERIWETHER GA-HARRIS GA-TALBOT GA-CRAWFORD GA-BIBB GA-
CHATTAHOOCHEE GA-
601 AM EDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE...NORTHWESTERN MARION...
UPSON...NORTHERN TAYLOR...NORTHWESTERN JONES...PIKE...LAMAR...
MONROE...EASTERN MERIWETHER...EASTERN HARRIS...TALBOT...NORTHWESTERN
CRAWFORD...NORTHWESTERN BIBB AND NORTHEASTERN CHATTAHOOCHEE COUNTIES
UNTIL 645 AM EDT...
AT 601 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MEANSVILLE TO NEAR WOODLAND TO NEAR NORTH FORT
BENNING...AND MOVING EAST AT 55 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
THOMASTON...BARNESVILLE...FORSYTH...BUTLER...ZEBULON...ROBERTA...TALBOTTON...
MANCHESTER...WOODBURY...WAVERLY HALL...MILNER...WARM SPRINGS...WOODLAND...
MOLENA...YATESVILLE...MEANSVILLE...JUNCTION CITY...CULLODEN...GENEVA AND
ALDORA.
LAT...LON 3257 8503 3265 8492 3272 8489 3278 8482
3318 8457 3313 8364 3283 8387 3254 8419
3247 8500 3250 8500 3255 8503
TIME...MOT...LOC 1001Z 251DEG 46KT 3308 8430 3276 8453 3252 8485Special weather statement, Apr 1, 6:44 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 AM EDT FRI APR 1 2016
GAZ069-071-079>082-091-093-094-011130-
TALBOT GA-UPSON GA-MARION GA-MACON GA-TAYLOR GA-CRAWFORD GA-PEACH GA-
MONROE GA-BIBB GA-
644 AM EDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TALBOT...
SOUTHEASTERN UPSON...NORTHERN MARION...NORTHERN MACON...TAYLOR...
CRAWFORD...PEACH...SOUTHWESTERN MONROE AND WESTERN BIBB COUNTIES
UNTIL 730 AM EDT...
AT 644 AM EDT...A STRONG THUNDERSTORM WAS NEAR BUTLER...MOVING EAST
AT 45 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MACON...FORT VALLEY...BUTLER...ROBERTA...BYRON...MARSHALLVILLE...REYNOLDS...
JUNCTION CITY...GENEVA...RUPERT...PRATTSBURG...POTTERVILLE...GARDEN
VALLEY...LIZELLA...SALEM...MARION ESTATES...MUSELLA...JUNIPER...HORNS AND
CARSONVILLE.
LAT...LON 3249 8466 3253 8464 3283 8433 3290 8369
3245 8381 3244 8383 3246 8383 3246 8384
3238 8384 3237 8386
TIME...MOT...LOC 1044Z 270DEG 39KT 3262 8430The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 10:49 PM EDT | Special Weather Statement | FFC | Coweta, Meriwether, Troup | 41 min |
| Mar 31, 11:26 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Harris, Henry, Lamar and 7 more | 64 min |
| Mar 31, 11:35 PM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 40 min |
| Apr 1, 12:12 AM EDT | Special Weather Statement | FFC | Butts, Jasper, Morgan, Newton, Putnam | 48 min |
| Apr 1, 12:28 AM EDT | Special Weather Statement | FFC | Banks, Jackson | 32 min |
| Apr 1, 12:32 AM EDT | Special Weather Statement | FFC | Butts, Lamar, Monroe, Pike, Spalding, Upson | 43 min |
| Apr 1, 1:20 AM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Meriwether, Muscogee, Pike, Talbot and 1 more | 40 min |
| Apr 1, 1:49 AM EDT | Special Weather Statement | FFC | Chattahoochee, Lamar, Marion, Talbot, Taylor, Upson | 41 min |
| Apr 1, 2:57 AM EDT | Tornado Warning | FFC | Crawford, Marion, Talbot, Taylor, Upson | 33 min |
| Apr 1, 3:35 AM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 40 min |
| Apr 1, 4:18 AM EDT | Special Weather Statement | FFC | Washington, Wilkinson | 42 min |
| Apr 1, 4:31 AM EDT | Special Weather Statement | FFC | Fayette, Henry, Pike, Spalding | 44 min |
| Apr 1, 4:51 AM EDT | Special Weather Statement | FFC | Troup | 24 min |
| Apr 1, 5:16 AM EDT | Special Weather Statement | FFC | Harris, Meriwether, Pike, Talbot, Troup | 44 min |
| Apr 1, 6:01 AM EDT | Special Weather Statement | FFC | Lamar, Monroe, Muscogee, Pike, Talbot, Taylor and 1 more | 44 min |
| Apr 1, 6:54 AM EDT | Tornado Warning | FFC | Crawford, Peach, Taylor | 36 min |
| Apr 1, 7:30 AM EDT | Tornado Warning | FFC | Houston, Peach, Twiggs | 30 min |
| Apr 1, 7:58 AM EDT | Tornado Warning | FFC | Twiggs, Wilkinson | 32 min |
| Apr 1, 8:29 AM EDT | Special Weather Statement | FFC | Wilkinson | 31 min |
| Apr 1, 8:49 AM EDT | Special Weather Statement | FFC | Washington | 41 min |
| Apr 1, 8:52 AM EDT | Tornado Warning | FFC | Bleckley, Laurens, Twiggs, Wilkinson | 38 min |
| Apr 1, 9:29 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 4 days |
| Apr 1, 9:29 AM EDT | River Flood Warning | FFC | Jones | 25 hr |
| Apr 1, 9:34 AM EDT | Severe Thunderstorm Warning | FFC | Laurens | 29 min |
| Apr 1, 10:02 AM EDT | River Flood Warning | FFC | Chattahoochee, Muscogee | 31 hr |
| Apr 1, 10:02 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 12 min |
| Apr 1, 10:40 AM EDT | Tornado Warning | FFC | Emanuel, Treutlen | 35 min |
| Apr 1, 11:15 AM EDT | Tornado Warning | FFC | Emanuel | 15 min |
| Apr 1, 11:48 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Stewart, Webster | 42 min |
| Apr 1, 12:10 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 35 min |
| Apr 1, 12:32 PM EDT | Special Weather Statement | FFC | Macon | 28 min |
| Apr 1, 12:37 PM EDT | Special Weather Statement | FFC | Sumter, Webster | 23 min |
| Apr 1, 1:02 PM EDT | Special Weather Statement | FFC | Jones | 28 min |
| Apr 1, 1:03 PM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
| Apr 1, 1:03 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 51 hr |
| Apr 1, 1:03 PM EDT | River Flood Warning | FFC | Putnam | 21 hr |
| Apr 1, 1:53 PM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 26 hr |
| Apr 1, 1:53 PM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 5 days |
| Apr 1, 1:53 PM EDT | River Flood Warning | FFC | Dooly, Macon, Sumter | 42 hr |
| Apr 1, 1:56 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Apr 1, 2:13 PM EDT | Special Weather Statement | FFC | Dodge, Laurens, Wheeler | 47 min |
| Apr 1, 2:20 PM EDT | Special Weather Statement | FFC | Treutlen | 25 min |
| Apr 1, 2:28 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Washington | 47 min |
| Apr 1, 2:39 PM EDT | Special Weather Statement | FFC | Telfair, Wilcox | 21 min |
| Apr 1, 2:56 PM EDT | Special Weather Statement | FFC | Dodge, Telfair, Wilcox | 49 min |
| Apr 1, 3:01 PM EDT | Areal Flood Warning | FFC | Baldwin, Bibb, Crawford, Harris, Houston, Jones and 9 more | 18 hr |
| Apr 1, 3:45 PM EDT | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 24 hr |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.